Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

June 3, 2021Huron County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 3, 2021, 8:18 PM EDT for Huron County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 8:18 PM EDT (00:18 UTC)
Expired
Jun 3, 2021, 9:15 PM EDT
In force
57 min
Issued by
NWS Cleveland, OH

County Huron County, OH

The radar

The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2021-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2021-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1856 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

579 
WWUS81 KCLE 040018
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
818 PM EDT Thu Jun 3 2021

OHZ009-019-040115-
Huron-Erie-
818 PM EDT Thu Jun 3 2021

...A FEW FUNNEL CLOUDS POSSIBLE THIS EVENING...

A few funnel clouds remain possible through this evening. A funnel 
cloud was recently reported by the Erie County, OH Sheriff's Office. 
They typically hang down a few hundred feet from the cloud base and 
last only a few minutes before dissipating. In the rare case that a 
circulation did reach the ground...only minor damage would be 
expected.

LAT...LON 4128 8274 4133 8251 4115 8237 4107 8270
TIME...MOT...LOC 0015Z 341DEG 2KT 4124 8260 

$$

Kahn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 3, 7:42 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 3, 7:42 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
742 PM EDT Thu Jun 3 2021

...00z TAF Aviation and Near Term Forecast Update...

.SYNOPSIS...
A weak surface trough will linger across the region through
Friday. High pressure will build from the southwest on Friday
night and persist across the Ohio and Tennessee Valleys through
the weekend.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
700 pm update...
The only noteworthy adjustment we made with this evening near
term forecast update...we added the potential of patchy to
areas of fog later tonight where there was rainfall today and
skies clear out. This fog potential will be mainly for central
Ohio into NE Ohio and portions of NW PA. Otherwise, the showers
and isolated storms will continue to slowly move out of our CWA
this evening.

Previous discussion...
A surface trough across Western Ohio will propagate east across
the region as a strong upper jet lifts northeast out of the
region. Ahead of this trough, moisture advection and the left
exit region of the upper jet has allowed for showers to persist
across the region. Some breaks in the clouds has allowed for
temperatures to creep a little higher and some added instability
across the region has allowed for some thunder across the area.
Rain will continue through the afternoon and evening hours.
Rain has been efficient so far with brief downpours, bringing a
few tenths quickly across the area. With storm motions
decreasing slightly and persistent southwest to northeast
direction of rain, will need to watch for some training and
nuisance-type flooding where rain persists. As the trough slides
east overnight with the upper level trough axis, conditions
should dry across the region and have a dry forecast after
midnight. For Friday, the surface trough will linger across the
region and a weak shortwave aloft will ripple across the area,
allowing for some isolated showers and have maintained some low
PoPs for the eastern half of the area. Temperatures should
improve to near or just above normal for Friday with clearing
conditions through the day. Upper ridging and surface high
pressure enter on Friday night and allow for dry conditions that
will persist through the weekend. Lows will remain elevated in
the lower 60s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The area will remain under the influence of a ridge this weekend,
which will lead to increasing temperatures and dew points as return
flow from the Gulf of Mexico develops. High temps will be in the mid
80s to around 90 degrees each day, although a few spots in the
northwestern portion of the area may climb into the lower 90s on
Sunday. Overnight lows will fall into the low to mid 60s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Ridging should remain in place over the area through at least the
first half of the week and any chances of precipitation will hinge
on an area of upper level low pressure that will be located over
Texas or the Deep South by midweek. The low may intensify the return
flow from the Gulf of Mexico, which would allow dew points to creep
into the upper 60s and may provide sufficient instability for
diurnal shower and thunderstorm development each afternoon and
evening, with the best chance Tuesday onward. A few guidance members
indicate some weak pieces of energy moving across the area which may
provide a trigger for shower and thunderstorm development during
this time, so decided to go with broad slight chance to chance PoPs
until there is more model agreement on the synoptic setup.

Above normal temperatures will linger through the majority of the
week, with highs in the mid 80s to lower 90s. Overnight lows will be
in the mid to upper 60s.

&&

.AVIATION /00Z Friday THROUGH Wednesday/...
The main forecast concern with this TAF update will be the
scattered showers this evening causing brief localized drops in
visibilities and ceilings. Then the attention will turn to
patchy to areas of fog development tonight for central and
northeast Ohio. MFD, CAK, and YNG will have scattered showers
through early evening with MVFR drops in vis and ceilings.
Eventually the showers will exit the area and the ceilings will
lift to VFR for everyone. The next thing to watch will be patchy
to areas of fog for MFD, CLE, CAK, and YNG with some MVFR 3sm to
5sm light fog and possible ceilings back down to 3K of so. Have
included possible 2sm fog for CAK after 06z through 12z in the
morning. YNG may have some IFR ceilings try to redevelop tonight
around 700 to 900 feet between 8z and 12z tonight. We didn't go
as low as some guidance suggest but something to be mindful of.
Otherwise, all locations return to VFR by later Friday morning
through the rest of the TAF period. Winds will be light and
variable tonight shift to a south-southwest wind 5 to 10 knots.
Winds will become 8 to 12 knots during the day with some
possible gusts up to 20 knots during the afternoon.

Outlook...Non-VFR possible with isolated showers through Friday
afternoon. VFR conditions expected this weekend into early next
week.

&&

.MARINE...
Weak troughing over Lake Erie will provide light southerly winds
through tonight, before southwesterly flow develops as high pressure
begins to build over the region Friday through Tuesday. Winds will
most likely increase over the weekend and may approach or slightly
exceed 20 knots in open waters Saturday, but don't expect Small
Craft Advisory conditions in the nearshore zones due to the
southwesterly flow. Winds should relax Sunday and will be under 10
knots through at least the first half of next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Sefcovic
NEAR TERM...Griffin/Sefcovic
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Griffin
MARINE...Maines
Hazardous weather outlook, Jun 3, 6:01 AM EDT, 14 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
601 AM EDT Thu Jun 3 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-041015-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
601 AM EDT Thu Jun 3 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 3, 5:15 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT THU JUN 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FLASH FLOOD      MARION                  40.58N 83.13W
06/03/2021                   MARION             OH   LAW ENFORCEMENT

            SEVERAL ROADWAYS WERE IMPASSABLE DUE TO HIGH
            WATER IN DOWNTOWN MARION. SEVERAL ROADS WERE
            CLOSED DUE TO HIGH WATER. FIRE DEPT
            CONDUCTED SEVERAL WATER RESCUES OF PEOPLE IN
            CARS STRANDED BY HIGH WATER ON ROADS.
            SEVERAL LOCAL BUSINESSES SAID WATER WAS TWO
            FEET DEEP OUTSIDE THEIR BUSINESS AND OVER
            THE CURB AND SIDEWALKS INTO PARKING LOTS.

&&

MG
Local storm report, Jun 3, 5:24 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
524 PM EDT THU JUN 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FLASH FLOOD      MARION                  40.58N 83.13W
06/03/2021                   MARION             OH   PUBLIC

            SEVERAL ROADS WERE IMPASSABLE AND CLOSED DUE TO HIGH
            WATER IN DOWNTOWN MARION. FIRE DEPT CONDUCTED SEVERAL
            WATER RESCUES OF PEOPLE IN CARS STRANDED DUE TO HIGH
            WATER ON ROADS. SEVERAL LOCAL BUSINESSES SAID WATER WAS
            TWO FEET DEEP OUTSIDE THEIR BUSINESS. THE HIGH WATER WAS
            OVER THE CURBS ONTO THE SIDEWALKS AND PARKING LOTS.

&&

MGRIFFIN
Special weather statement, Jun 3, 8:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
818 PM EDT Thu Jun 3 2021

OHZ009-019-040115-
Huron-Erie-
818 PM EDT Thu Jun 3 2021

...A FEW FUNNEL CLOUDS POSSIBLE THIS EVENING...

A few funnel clouds remain possible through this evening. A funnel
cloud was recently reported by the Erie County, OH Sheriff's Office.
They typically hang down a few hundred feet from the cloud base and
last only a few minutes before dissipating. In the rare case that a
circulation did reach the ground...only minor damage would be
expected.

LAT...LON 4128 8274 4133 8251 4115 8237 4107 8270
TIME...MOT...LOC 0015Z 341DEG 2KT 4124 8260

Kahn

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:29 PM EDTAreal Flood AdvisoryCLEStark3 hr
Jun 4, 3:55 AM EDTDense Fog AdvisoryCLEAshland, Ashtabula, Geauga, Holmes, Knox, Marion and 8 more5 hr

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.